# SDR 99UAL900351

- Difficulty date: June 30, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N7285U
- Make and model: Boeing 727222
- Aircraft serial: 21563
- Engine: Pwa JT8D15
- System (JASC): 3246 · Wheel/Ski/Float
- Part: Wheel
- Condition: Out Of Balance
- Location: Nlg
- Stage of operation: TO
- Nature of condition: O
- Precautionary procedure: A, J

## Discrepancy

DURING TAKEOFF, THERE WAS A LOUD BANG AND SEVERE VIBRATION.  DUMPED FUEL AND RETURNED TO DEN.  *S/D*  ACCOMPLISHED CHECK OF AIRCRAFT FOR DAMAGE DUE TO EXCESSIVE VIBRATION FROM NOSE GEAR SHIMMY AND CHECK FOR SOURCE OF ABNORMAL NOISE.  NO DEFECTS NOTED ON GROUND.  AS PRECAUTION REPLACED BOTH NOSE GEAR TIRE AND WHEEL ASSYS PER MAINTENANCE MANUAL AND LUBED NOSE GEAR.  ACCOMPLISHED NOSE GEAR EXTENSION AND RETRACTION TEST PER MAINTENANCE MANUAL.  NO DEFECTS NOTED.  ENGINEERING NOTE:  AS OF JULY 7,1999, 35 FLIGHTS HAVE OCCURRED SINCE THIS INCIDENT WITH NO FURTHER WRITE-UPS FOR ABNORMAL NOISE OR VIBRATION.
